MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061752730
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter state: (b)(6).(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a right antegrade ureteric stenting procedure in the kidney, ureter and bladder (kub) performed on (b)(6) 2020.According to the complainant, during the procedure, inside the patient, after multiple attempts of advancing the device, the physician found that the stent was crumbled.The procedure was successfully completed with another percuflex plus ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: sg.Block h6: medical device problem code a040601 captures the reportable event of stent buckled/accordion inside the patient.Block h10: the returned percuflex plus ureteral stent was analyzed.The proximal (bladder pigtail section) was buckled/accordion, and was returned with the suture string loaded and the suture hole torn.No other issues with the device were noted.The reported event was confirmed.According to the product analysis, the stent has buckled at the bladder pigtail section.This issue is known to be generated due to the force used when the stent is pushed up with the pusher/positioner over the guidewire or when the stent was used.The device was received with the suture string loaded and the suture hole torn.This is evidence that the device was manipulated; therefore, it is most likely that the issue was due to the manipulation of the device or due to the interaction with other devices during the procedure.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a right antegrade ureteric stenting procedure in the kidney, ureter and bladder (kub) performed on (b)(6) 2020.According to the complainant, during the procedure, , inside the patient, after multiple attempts of advancing the device, the physician found that the stent was crumbled.The procedure was successfully completed with another percuflex plus ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.See investigation for results.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11178861
Report Number3005099803-2021-00124
Device Sequence Number11320640
Product Code FAD
UDI-Device Identifier08714729041207
UDI-Public08714729041207
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model NumberM0061752730
Device Catalogue Number175-273
Device Lot Number0025550059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer01/18/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1